MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Codes Failure to Unfold or Unwrap (1669); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Three photos were provided.The photos appear to be identical.The photos were an image of a monitor screen showing a portion of the eye in the background.A clear lens model was shown held by one haptic with a metal instrument for the photo.Solution was observed on the lens and on the lens case, outside the well area.The lens was posterior surface up.One haptic distal tip was broken.The broken haptic tip was not visible in the image.A large portion of the optic edge was broken starting from the haptic/optic junction of the broken haptic and travelling around a portion of the optic edge.A separate area of the optic edge was torn, crushed, and cracked.A third area of the optic edge appeared to also be damaged.No further confirmations can be made from the photo.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, when surgeon intended to implant the lens, while grasping the lens and preparing to insert it into the cartridge, surgeon noticed that something was wrong with the lens.Upon closer inspection, it was observed that one of the lens haptics was caught within the optical portion of the lens, causing the lens to tear.The backup lens was used.There was no patient harm.

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24222369
Report Number1119421-2026-00201
Device Sequence Number8326154
Product Code HQL
UDI-Device Identifier00380652332781
UDI-Public(01)00380652332781(17)291215(11)241217(10)15969108
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.260
Device Lot Number15969108
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date01/30/2026
Date Device Manufactured12/17/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown